MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD BACTEC FX TOP; SYSTEM, BLOOD CULTURING

BECTON DICKINSON & CO. (SPARKS) BD BACTEC FX TOP; SYSTEM, BLOOD CULTURING
Catalog Number 441385
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using bd bactec fx top, the incorrect sequence number was captured from a scanned bactec bottle.This occurred with two (2) bottles.No adverse impact was reported regarding the patient or user.
 
Additional Manufacturer Narrative
Investigation summary: a failure was reported on a bactec fx top instrument.The customer reported that a wrong sequence number was captured from the scanned bottle.Log files were collected for analysis.From the log files, it was determined to not be an instrumentation related issue.The problem appeared to be a workflow related issue.Bd remote services assisted the customer with vial dissociation and association workflow steps.The instrument is working properly.The root cause is unknown.This complaint is an unconfirmed failure of a bd product.Physical samples were not received by quality for investigation however, log files were received and reviewed.If physical samples are received at a later date, the complaint may be reopened.Dhr review is not required for this complaint as this complaint does not allege an early life failure or failure at installation and the configuration has changed since release from manufacturing due to service repairs/pms.Service history review for this instrument was completed and revealed no previous complaints related to instrument performance / operation.Bd quality will continue to closely monitor for trends associated with this complaint.Review of risk management files confirms there are no new or modified risks associated with this failure mode.
 
Event or Problem Description

Brand Name
BD BACTEC FX TOP
Common Device Name
SYSTEM, BLOOD CULTURING
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key20651491
Report Number1119779-2024-00820
Device Sequence Number6681879
Product Code MDB
UDI-Device Identifier00382904413859
UDI-Public(01)00382904413859(11)200108
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K915796
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number441385
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2024
Supplement Date Received by Manufacturer03/25/2025
Initial Report FDA Received Date11/11/2024
Supplement Report FDA Received Date03/31/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/08/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown